Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Why do I have extreme shoulder aches during an orgasm?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 10197 Questions
I am female and During sex when im on my back it's not unusual for me to have intense shoulder pain in one or both shoulders just before orgasm. Major acheing. It goes away completely after a few minutes. But is very intense. What causes that?
Posted Wed, 2 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.

The intense shoulder pain just before orgasm can be due to a deviation of blood supply to the genitalia which causes a relative ischemia in the shoulder muscles.

This can also be due to stress on your cardiac muscle due to ischemia causing a referred pain to your shoulders. You need to get the following investigations done to rule out cardiac related problems under the guidance of your physician.

1. Troponin -T and CPK-MB
2. ECG in all leads with a rhythm strip in lead 2
3. Echocardiography
4. Tread mill test
5. Thallium scan (Myocardial perfusion scintigraphy)

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor